Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 251, NWS Raleigh, NC

July 23, 2011Harnett County, Johnston County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2011, 2:29 PM EDT for Harnett County, Johnston County, North Carolina. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2011, 2:29 PM EDT (18:29 UTC)
Expired
Jul 23, 2011, 3:15 PM EDT
In force
46 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Harnett County, NC, Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 15 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 2:40 PM EDTTSTM WND DMG4 N Four Oaks, NCHOME DESTROYED BY A TREE... FAMILY DISPLACED
Jul 23, 2:43 PM EDTTSTM WND DMG4 W Smithfield, NCNUMEROUS TREES AND POWER-LINES DOWN ALONG HIGHWAY 210 NEAR BLACK CREEK ROAD.
Jul 23, 2:50 PM EDTTSTM WND DMG1 Nnw Selma, NCTREES AND POWER-LINES WERE BLOWN DOWN NEAR BUFFALO ROAD. TREES ALSO REPORTED DOWN ON NOBLE STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WUUS52 KRAH 231829
SVRRAH
NCC085-101-231915-
/O.NEW.KRAH.SV.W.0251.110723T1829Z-110723T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
229 PM EDT SAT JUL 23 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  EAST CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 315 PM EDT

* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER COATS CROSSROADS...OR 10 MILES WEST OF
  SMITHFIELD...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 58 MPH
  ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  COATS CROSSROADS...
  SMITHFIELD...
  CLAYTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3571 7844 3547 7819 3531 7860 3545 7877
TIME...MOT...LOC 1828Z 232DEG 15KT 3551 7852

$$

ELLIS
2 follow-up statements
004 
WWUS52 KRAH 231841
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT SAT JUL 23 2011

NCC085-101-231915-
/O.CON.KRAH.SV.W.0251.000000T0000Z-110723T1915Z/
JOHNSTON NC-HARNETT NC-
241 PM EDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EAST CENTRAL HARNETT AND CENTRAL JOHNSTON COUNTIES...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR COATS
CROSSROADS...OR 8 MILES WEST OF SMITHFIELD...MOVING NORTHEAST AT 15
MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... CLAYTON...SELMA AND
PINE LEVEL.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3571 7844 3547 7819 3531 7860 3545 7877
TIME...MOT...LOC 1841Z 232DEG 15KT 3554 7847

$$

ELLIS
044 
WWUS52 KRAH 231911
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EDT SAT JUL 23 2011

NCC085-101-231921-
/O.EXP.KRAH.SV.W.0251.000000T0000Z-110723T1915Z/
JOHNSTON NC-HARNETT NC-
311 PM EDT SAT JUL 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HARNETT AND 
CENTRAL JOHNSTON COUNTIES EXPIRES AT 315 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

LAT...LON 3571 7844 3547 7819 3531 7860 3545 7877
TIME...MOT...LOC 1911Z 232DEG 15KT 3562 7835

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:07 PM EDT, 22 minutes earlier.

Area forecast discussion, Jul 23, 2:07 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT SAT JUL 23 2011

.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL REMAIN OVER OUR REGION TODAY THEN
DRIFT WEST ON SUNDAY. EXTREMELY DANGEROUS HOT CONDITIONS WILL
PERSIST THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM...

EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MUCH OF CENTRAL NORTH
CAROLINA THROUGH THIS EVENING WITH A HEAT ADVISORY FOR THE
NORTHWEST PIEDMONT. THERE IS NO PROFIT IN REDUCING OR CHANGING
CURRENT ISSUANCES WITH TRIPLE DIGIT HIGH TEMPERATURES IN SPOTS
STILL LIKELY.

DEWPOINTS IN PARTS OF CENTRAL NORTH CAROLINA DROPPED INTO THE MID
60S FRIDAY. GREENSBORO AND MOREHEAD SOUNDINGS DRIER THIS MORNING
THAN 24 HOURS AGO... WITH ROANOKE MORE MOIST IN DECENT VORTICITY
LOBE. DEWPOINTS GENERALLY DOWN ABOUT TWO DEGREES FROM THIS TIME
FRIDAY. A RISK SOME LOCATIONS COULD SEE DEWPOINTS IN THE LOWER 60S
THIS AFTERNOON. 850 MILLIBAR TEMPERATURES UNCHANGED THIS MORNING
AND FORECAST THICKNESSES SIMILAR TO FRIDAY... SO SIMILAR
AFTERNOON TEMPERATURES TODAY... MID 90S NORTHWEST PIEDMONT... 98
TO 103 ELSEWHERE.

VORTICITY CENTER OVER THE VIRGINIA MOUNTAINS TO MOVE EAST
SOUTHEAST TODAY... BUT CLOUDINESS NOT INTERFERING WITH SUNSHINE IN
A MAJOR WAY UNTIL LATE IN THE AFTERNOON. IT MAY HOWEVER PRODUCE A
FEW THUNDERSTORMS LATE TODAY ACROSS THE VIRGINIA BORDER AND
TRIAD... AND INTO THE EVENING HOURS IN THE NORTHEAST. OTHERWISE
THE BEST WIND FIELD CONTINUES TO BE IN THE SOUTHEAST AND SOUTH...
SO THE AREAS JUST NORTHEAST OF CHARLOTTE MIGHT BE LEAST FAVORED
FOR RAIN TODAY. SIMILAR TO FRIDAY... RAIN CHANCES STILL APPEAR TO
BE NOT MUCH MORE THAN SLIGHT. ISOLATED SHOWERS COULD PERSIST DEEP
INTO THE NIGHT HOWEVER. SEVERE WIND THREAT AND HEAVY LOCAL RAIN
THREAT SIMILAR TO FRIDAY... TINY BUT NOT ZERO. LOW TEMPERATURES
MID TO UPPER 70S.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
AS OF 1030 AM...

A VERY MINOR DROP IN THICKNESS AND 850 MILLIBAR TEMPERATURES
FORECAST BY THE MODELS FOR SUNDAY. PRESSURE HEIGHTS FALL SUNDAY
AFTERNOON IN RESPONSE TO A BROAD TROUGH MOVING THROUGH NEW ENGLAND
AND THE MID ATLANTIC STATES SUNDAY AFTERNOON. FORECAST VERTICAL
AIR MASS PROFILES LITTLE CHANGED FROM THAT OF TODAY. WITH THE BEST
WINDS AGAIN OVER THE SOUTH AND EAST... THESE AREAS SLIGHTLY
PREFERRED FOR AFTERNOON CONVERGENCE AND CONVECTION... BUT CHANCES
REMAIN SLIGHT AT THIS TIME. TEMPERATURES PERHAPS TO TAKE ANOTHER
DEGREE FALL FROM THE PREVIOUS DAY. DEWPOINTS AGAIN MAY SLIP INTO
THE MID 60S IN SPOTS. CURRENT FORECAST WOULD JUSTIFY A HEAT
ADVISORY FOR PARTS OF OUR EXTREME SOUTH AND SOUTHEAST. A LOOK AT
THIS MORNINGS MODELS AND THE AFTERNOON DEWPOINTS MAY CHANGE
THINGS... BUT CONSIDERING LEAVING ANY ISSUANCES FOR THE MIDNIGHT
SHIFT. AFTERNOON HIGH TEMPERATURES MID 90S TO NEAR 100. MOSTLY MID
70S FOR LOWER TEMPERATURES.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 220 AM SATURDAY...

NEXT SHORT WAVE TROUGH ALOFT EXPECTED TO MOVE ACROSS SOUTHERN
CANADA AND THE NORTHERN UNITED STATES MONDAY AND TUESDAY WILL
HELP TO FURTHER LOWER HEIGHTS ALOFT AND SEND A COLD FRONT INTO THE
REGION (WITH A SHARPENING LEE SIDE TROUGH IN ADVANCE OF THE
FRONT)... POSSIBLY DISSIPATING ACROSS CENTRAL NORTH CAROLINA
DURING THE FIRST HALF OF NEXT WEEK (ALTHOUGH THE LOW LEVEL AIR MASS
CHANGE WILL BE SMALL AND DIFFUSE AS IT MAKES IT INTO OUR AREA).
THIS SHOULD LEAD TO PROBABLY OUR BEST CHANCE OF SHOWERS AND STORMS
ACROSS CENTRAL NORTH CAROLINA FOR THE ENTIRE 7 DAY FORECAST
PERIOD. WILL CONTINUE CHANCE POPS FOR MONDAY AREA WIDE... AND
CHANCE POPS ACROSS THE SOUTHERN AND SOUTHEASTERN HALF OF THE AREA
ON TUESDAY AFTERNOON AGAIN. THINK WE SHOULD HAVE AT LEAST AN
ISOLATED SEVERE THREAT ON MONDAY AFTERNOON INTO THE EVENING... AND
AGAIN ON TUESDAY ACROSS THE SOUTH... THANKS TO THE WEAK
DISTURBANCE ALOFT AND SURFACE TROUGH/FRONT INTERACTING WITH A WARM
AND MOIST ATMOSPHERE. THE MAIN THREAT WILL BE FROM WET
MICROBURSTS... AS DEEP LAYER SHEAR IS GENERALLY EXPECTED TO BE 20
KNOTS OR LESS AND THE FREEZING LEVEL IS EXPECTED TO BE AROUND 16
THOUSAND FEET WITH PRECIPITABLE WATERS IN EXCESS OF 2 INCHES.
GIVEN THE HIGH MOISTURE CONTENT AND SOME WHAT WEAK STEERING FLOW
FLASH FLOODING WILL ALSO BE POSSIBLE... PRIMARILY IN URBAN AREAS.
CHANCE OF SHOWERS AND STORMS WILL BE LESS ON WEDNESDAY THROUGH
FRIDAY WITH DRIER AIR ALOFT OVERSPREADING THE AREA AND THE RIDGE
ALOFT BUILDING BACK INTO THE REGION.

HIGH TEMPERATURES ON MONDAY AND TUESDAY ARE EXPECTED TO BE IN THE
LOWER TO MID 90S... WITH POSSIBLY A FEW UPPER 90S ACROSS THE
SOUTH ON MONDAY AFTERNOON. THUS... WE MAY NEED ANOTHER HEAT
ADVISORY ACROSS THE SOUTHEASTERN HALF OF THE AREA ON MONDAY...
GIVEN EXPECTED HIGH TEMPERATURES AND DEWPOINT TEMPERATURES IN THE
LOWER 70S. HOWEVER... THE AMOUNT OF CLOUD COVER WILL BE A KEY ROLE
IN HOW MUCH WE CAN WARM. THE MID/UPPER LEVEL RIDGE IS EXPECTED TO
BUILD BACK INTO THE AREA MID TO LATE NEXT WEEK. THUS... EXPECT
HIGH TEMPERATURES WILL SLOWLY INCREASE EACH DAY FROM THE LOWER TO
MID 90S WEDNESDAY TO THE MID TO UPPER 90S BY FRIDAY... WITH
PERHAPS A FEW LOCATIONS HITTING THE 100 DEGREE MARK AGAIN BY THE
END OF NEXT WEEK.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 205 PM...

SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH OF HIGHWAY 64 AT
THIS TIME WITH OTHER SHOWERS TO ADVECT INTO THE TRIAD AREA FROM
THE WEST AND NORTHWEST SHORTLY. VFR CONDITIONS OUTSIDE THESE
SHOWERS THROUGH THE TAF PERIOD WITH THE EXCEPTION OF SOME MVFR
HAZE OR FOG NEAR SUNRISE WHERE RAINS ARE HEAVIEST THIS AFTERNOON.
SHOWERS WILL DECREASE IN COVERAGE AFTER 11 PM WITH A FEW SHOWERS
PERSISTING WELL PAST MIDNIGHT. GUSTY WINDS IN EXCESS OF 30 MPH
TODAY IN DOWNDRAFTS... WELL AWAY FROM ANY STORMS.

SIMILAR CONDITIONS FORECAST FOR SUNDAY AFTERNOON... THEN
THUNDERSTORM COVERAGE MORE WIDESPREAD MONDAY AFTERNOON. A CHANCE
FOR THUNDERSTORMS MAINLY SOUTHEAST TUESDAY AFTERNOON... THEN
SLIGHT MAINLY AFTERNOON RAIN CHANCES INTO THURSDAY. SOME MVFR FOG
OR HAZE PRIOR TO SUNRISE EACH MORNING.

&&

.CLIMATE...
GSO                                    RDU

DATE     HIGH/YEAR    HIGH MIN/YEAR    HIGH/YEAR  HIGH MIN/YEAR

SAT 23:   99/1952       78/2010        105/1952       76/2010
SUN 24:   96/2010       78/2010        100/2010       79/2010

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
NCZ008>011-024>028-040>043-073>078-083>086-088-089.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ007-021>023-
038-039.

&&

LONG TERM...BSD
AVIATION...VINCENT
Hazardous weather outlook, Jul 23, 4:06 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
406 AM EDT SAT JUL 23 2011

NCZ008>011-024>028-040>043-073>078-083>086-088-089-240930-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
406 AM EDT SAT JUL 23 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE EXCESSIVE HEAT WARNING MAY NEED TO BE EXTENDED INTO SUNDAY AS
AFTERNOON TEMPERATURES NEAR OR JUST ABOVE 100 DEGREES COMBINED
WITH THE HUMIDITY WILL EQUATE TO HEAT INDICES NEAR 110 DEGREES.

NCZ007-021>023-038-039-240815-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
406 AM EDT SAT JUL 23 2011

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE HEAT ADVISORY MAY NEED TO BE EXTENDED INTO SUNDAY AS AFTERNOON
TEMPERATURES IN THE MID 90S COMBINED WITH THE HUMIDITY WILL EQUATE
TO HEAT INDICES AROUND 105 DEGREES FOR A FEW HOURS.

In the hours before

Local storm report, Jul 23, 9:44 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
944 AM EDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND DMG     DOBBINS HEIGHTS         34.90N  79.69W
07/22/2011                   RICHMOND           NC   PUBLIC

            HOMEOWNER AT 124 DOBBINS STREET CALLED TO REPORT TWO
            LARGE OAK TREES UPROOTED CAUSING DAMAGE TO PROPERTY
            FENCES AS WELL AS THE HOUSE

&&

EVENT NUMBER RAH1101051

ELLIS
Special weather statement, Jul 23, 2:06 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
206 PM EDT SAT JUL 23 2011

NCZ074>077-084>086-231900-
HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-
206 PM EDT SAT JUL 23 2011

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HARNETT...SCOTLAND...
RICHMOND...MOORE...MONTGOMERY...LEE AND HOKE COUNTIES THROUGH 300 PM
EDT...

AT 204 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN MOVING ACROSS
HARNETT...SCOTLAND...RICHMOND...MOORE...MONTGOMERY...LEE AND HOKE
COUNTIES.

SOME LOCATIONS IMPACTED
INCLUDE...STAR...BISCOE...SANFORD...ROBBINS...AND CAMP MACKALL.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.

&&

LAT...LON 3463 7946 3480 7968 3481 7992 3490 7985
      3505 7988 3512 7993 3511 8007 3537 8005
      3550 8018 3552 7934 3563 7912 3553 7897
      3558 7890 3552 7869 3533 7853 3525 7862
      3519 7909 3495 7903 3483 7919 3484 7935
TIME...MOT...LOC 1804Z 345DEG 4KT 3546 7978

ELLIS
Special weather statement, Jul 23, 2:07 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT SAT JUL 23 2011

NCZ021-022-231930-
FORSYTH-GUILFORD-
207 PM EDT SAT JUL 23 2011

...THUNDERSTORMS WITH STRONG WINDS WILL MOVE ACROSS GUILFORD AND
FORSYTH COUNTIES THROUGH 330 PM EDT...

AT 202 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM STONEVILLE TO PILOT
MOUNTAIN...OR ALONG A LINE EXTENDING FROM 15 MILS NORTHWEST OF
WINSTON SALEM TO 25 MILES NORTHWEST OF GREENSBORO...MOVING SOUTHEAST
AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...DONNAHA...RURAL
HALL...STANLEYVILLE...LEWISVILLE...PFAFFTOWN...STOKESDALE...
WALKERTOWN ...AND GREENSBORO.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3614 8044 3627 8045 3625 7954 3610 7954
      3596 7959 3591 7984 3592 8004 3601 8004
      3603 8013 3602 8021 3600 8022 3599 8032
      3597 8040 3599 8043 3603 8044 3609 8052
TIME...MOT...LOC 1806Z 310DEG 17KT 3651 7993 3622 8054

MWS
Special weather statement, Jul 23, 2:16 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
216 PM EDT SAT JUL 23 2011

NCZ041-042-231915-
JOHNSTON-WAKE-
216 PM EDT SAT JUL 23 2011

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS JOHNSTON AND WAKE
COUNTIES THROUGH 315 PM EDT...

AT 215 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN MOVING THROUGH JOHNSTON AND WAKE COUNTIES.

SOME LOCATIONS IMPACTED INCLUDE...HOLLY
SPRINGS...ROLESVILLE...CLAYTON...SMITHFIELD...AND...SELMA.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.

&&

LAT...LON 3599 7845 3587 7828 3577 7825 3561 7813
      3559 7807 3542 7816 3535 7816 3525 7841
      3526 7849 3552 7869 3561 7899 3586 7891
      3587 7883 3593 7881 3592 7876 3597 7871
      3601 7870 3603 7875 3607 7875 3607 7868
TIME...MOT...LOC 1815Z 294DEG 8KT 3559 7849

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 2:06 PM EDTSpecial Weather StatementRAHHarnett, Hoke, Lee, Montgomery, Moore, Richmond and 1 more54 min
Jul 23, 2:07 PM EDTSpecial Weather StatementRAHForsyth, Guilford83 min
Jul 23, 2:16 PM EDTSpecial Weather StatementRAHJohnston, Wake59 min
Jul 23, 2:43 PM EDTHeat AdvisoryRAHAnson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 19 more28 hr
Jul 23, 2:59 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson46 min
Jul 23, 3:15 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson45 min
Jul 23, 3:47 PM EDTSpecial Weather StatementRAHGuilford58 min
Jul 23, 4:01 PM EDTSpecial Weather StatementRAHSampson59 min
Jul 23, 4:19 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Wilson41 min
Jul 23, 4:44 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson26 min
Jul 23, 5:17 PM EDTSpecial Weather StatementRAHSampson58 min
Jul 23, 5:23 PM EDTSevere Thunderstorm WarningRAHSampson15 min
Jul 23, 5:56 PM EDTSpecial Weather StatementRAHLee64 min
Jul 23, 6:11 PM EDTSevere Thunderstorm WarningRAHHarnett, Wake30 min
Jul 23, 6:41 PM EDTSevere Thunderstorm WarningRAHJohnston32 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.